Alert archive / Alabama / Flash Flood Warnings in 2010
Flash Flood Warning 18, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jun 2, 2010, 5:09 PM CDT for Choctaw County, Alabama. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2010, 5:09 PM CDT (22:09 UTC)
- Expired
- Jun 2, 2010, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Choctaw County, AL
The radar
The Mobile radar (KMOB), 163 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 6:02 PM CDT | FLASH FLOOD | Butler, AL | BUTLER COVE RESIDENTIAL AREA...STORM DRAINS ARE FULL WITH 4 TO 6 INCHES OF WATER ON THE ROADWAYS. |
| Jun 2, 6:30 PM CDT | FLASH FLOOD | Butler, AL | WIDESPREAD FLOODING OF ROADWAYS AND LOCAL DRAINAGES OVERFLOWING THERE BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
393
WGUS54 KMOB 022209
FFWMOB
ALC023-030100-
/O.NEW.KMOB.FF.W.0018.100602T2209Z-100603T0100Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
509 PM CDT WED JUN 2 2010
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
THIS INCLUDES THE CITY OF BUTLER...
* UNTIL 800 PM CDT
* AT 502 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY
RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROBJOHN...
PUSHMATAHA...PENNINGTON...NAHEOLA...JACHIN...INDIAN SPRINGS...
DEAS...CROMWELL AND CHOCTAW CITY
RADAR ESTIMATES INDICATE 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN
AND ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TO REPORT FLASH FLOODING TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 3224 8800 3215 8801 3214 8804 3209 8804
3207 8806 3207 8809 3206 8811 3206 8836
3213 8838 3225 8834 3226 8811
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 3:44 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 2, 3:44 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 344 PM CDT WED JUN 2 2010 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...A WET PATTERN CONTINUES OVER THE FORECAST AREA THROUGH FRIDAY THEN POPS BEGIN TO TREND DOWNWARDS ON SATURDAY AS A SHORTWAVE TROF ADVANCING ACROSS THE PLAINS SHIFTS ACROSS THE SOUTHEAST STATES WITH SEVERAL LESSER AMPLITUDE SHORTWAVES CONTINUING TO FLOW ACROSS THE AREA AND THE SEA BREEZE AIDING IN CONVECTIVE DEVELOPMENT. WILL HAVE SCATTERED POPS TONIGHT FOR CONVECTION LINGERING INTO THE EVENING HOURS THEN EXPECT ADDITIONAL DEVELOPMENT AFTER MIDNIGHT IN RESPONSE TO A FAIRLY VIGOROUS SHORTWAVE AHEAD OF THE SHORTWAVE TROF. CONVECTION INCREASES DURING THE DAY AND WITH DEEP MOISTURE PRESENT...PRECIPITABLE WATER VALUES NEAR 2.25 INCHES AND SURFACE BASED CAPES AROUND 1500 J/KG...HAVE GONE WITH CATEGORICAL POPS ON THURSDAY. SREF 12HR PROBABILITIES FOR RAINFALL OF 0.25+ ARE NEAR 80-90 PERCENT NEAR THE COAST ON THURSDAY TAPERING OFF INLAND WHICH ADD TO CONFIDENCE FOR HIGHER POPS. DEEP LAYER MOISTURE REMAINS MOSTLY IN PLACE FOR FRIDAY ALTHOUGH WILL HAVE SHIFTED EASTWARD SLIGHTLY AS THE UPPER TROF NEARS THE AREA. WITH OTHERWISE SIMILAR CONDITIONS ACROSS THE AREA WILL CONTINUE WITH SCATTERED POPS THURSDAY NIGHT THEN LIKELY POPS AGAIN ON FRIDAY. HAVE STAYED WITH SCATTERED POPS FOR SATURDAY AS COVERAGE IS EXPECTING TO BE TRENDING DOWNWARDS AS THE SHORTWAVE TROF BEGINS TO SHIFT EASTWARD ACROSS THE AREA. MAV OVERNIGHT LOWS FRIDAY NIGHT LOOKED TOO WARM AND HAVE KEPT 00Z MAV/MEX GUIDANCE WITH THIS ISSUANCE WHICH APPEARS MORE REASONABLE. RELATIVELY LIGHT LOW LEVEL SOUTHWESTERLY WINDS THROUGH THE PERIOD KEEP 0-1 KM HELICITIES GENERALLY 100 M2/S2 OR LESS. WITH MODERATE SURFACE BASED CAPES AROUND 1500 J/KG AND WET BULB ZERO VALUES OF 13-14 KFT...EXPECT SOME STORMS TO BECOME STRONG MAINLY DURING THE AFTERNOON HOURS WITH A POSSIBLE SEVERE STORM OR TWO. /29 && .LONG TERM (SUNDAY THROUGH WEDNESDAY)...THE SHORTWAVE TROF MOVES EAST OF THE FORECAST AREA ON SUNDAY AND BECOMES ABSORBED INTO A BROAD LONGWAVE TROF EVOLVING OVER THE EASTERN STATES. A SYSTEM MOVES ACROSS THE NORTHEAST STATES AND BRING A WEAK SURFACE TROF INTO THE SOUTHEAST STATES MONDAY INTO TUESDAY. A SURFACE RIDGE ACROSS THE GULF AND WESTERN ATLANTIC MAINTAINS A LIGHT ONSHORE FLOW NEAR THE SURFACE MEANWHILE SUPPORTING ISOLATED TO SCATTERED MAINLY AFTERNOON CONVECTION. THE GFS MOVES ANOTHER SYSTEM ACROSS THE SOUTHEAST STATES TUESDAY NIGHT INTO WEDNESDAY WHICH PUSHES THE FRONTAL BOUNDARY THROUGH THE AREA AND INTO THE GULF BUT ECMWF LOOKS MORE REALISTIC...KEEPING THE FRONTAL BOUNDARY STALLED ACROSS THE GULF COASTAL STATES. TEMPERATURES TREND WARMER THROUGH MUCH OF THE PERIOD AND MAY SEE HEAT INDICES OF 105 TO 110 BY TUESDAY AFTERNOON. /29 && .MARINE...THERE ARE INDICATIONS THAT AN UPPER LEVEL DISTURBANCE LIFTING OUT OF EAST TEXAS WILL LOWER HEIGHTS ACROSS THE NORTHERN GULF ALLOWING FOR THE POTENTIAL OF WEAK TROF OF LOW PRESSURE TO FORM OFF THE SE LOUISIANA COAST TONIGHT AND THU. THIS FEATURE LOOKS TO PUSH NORTHEAST ACROSS THE AREA DURING THE DAY THU AND BRING UNSETTLED WEATHER TO THE MARINE AREA. THE WEATHER PATTERN LOOKS TO REMAIN UNSETTLED RIGHT ON THROUGH SAT. OUTSIDE OF THE SURFACE TROF MOVING NE ACROSS THE COASTAL WATERS EARLY ON...SURFACE HIGH PRESSURE LOOKS TO PERSIST OVER THE SOUTHEAST GULF THROUGH THE PERIOD. THE PREDOMINANT FLOW LOOKS TO BE SOUTHWEST AND BE MODERATE IN SPEED AT TIMES. SEAS WILL BE HIGHER DURING TIMES WHEN THE SOUTHWEST FLOW IS HIGHER. WINDS...SEAS...AND WAVES WILL BE HIGHER IN TSTMS. MARINERS BE PREPARED FOR VISIBILITY REDUCING HEAVY RAINS AS WELL. /10 && .AVIATION (18Z ISSUANCE)...AN UNSETTLED WEATHER PATTERN PERSISTS NEXT 24 HRS. WILL MAINTAIN A RISK OF TSTMS THROUGH EARLY EVENING WITH BASES OF CBS AT MVFR LEVELS. SOME STORMS MAY BE STRONG THIS AFTERNOON AND TONIGHT WITH FREQUENT LIGHTNING...VISIBILITY REDUCING HEAVY RAIN...STRONG SFC CROSSWINDS AND INCREASED SHEAR. MAY ALSO DEAL WITH SOME NOCTURNAL TSTMS LATE TONIGHT THROUGH SUNRISE THU. /10 && .FIRE WEATHER...A WET PATTERN CONTINUES OVER THE AREA THROUGH FRIDAY THEN POPS TAPER OFF FOR THE WEEKEND. AFTERNOON RELATIVE HUMIDITIES REMAIN WELL ABOVE CRITICAL LEVELS THROUGH THE WEEKEND. /29 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 71 84 73 87 / 50 80 40 70 PENSACOLA 74 85 76 89 / 50 80 50 70 DESTIN 76 85 77 86 / 40 80 50 60 EVERGREEN 70 86 70 91 / 40 80 40 70 WAYNESBORO 68 86 69 89 / 30 70 30 70 CAMDEN 69 86 69 91 / 30 70 30 70 CRESTVIEW 71 87 71 92 / 40 80 50 70 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 2, 5:15 AM CDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 515 AM CDT WED JUN 2 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-031200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 515 AM CDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...(TODAY AND TONIGHT)ISOLATED TO SCATTERED THUNDERSTORMS THIS MORNING AND SCATTERED TO OCCASIONALLY NUMEROUS THUNDERSTORMS THIS AFTERNOON WILL PRODUCE LIGHTNING...BRIEF GUSTY WINDS AND HEAVY RAIN. THIS IS A CHANCE THAT STRONGER WIND GUST MAY DEVELOP FROM AFTERNOON STORMS THAT DEVELOP OVER THE NORTHEAST ZONES...ROUGHLY IN THE AREA FROM THE NORTHERN SECTIONS OF THE FLORIDA PANHANDLE TO CAMDEN AND BUTLER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS ARE LIKELY ON THURSDAY AND FRIDAY WITH SOME LOCALLY HEAVY RAIN POSSIBLE. MAINLY SCATTERED AFTERNOON THUNDERSTORMS SATURDAY THROUGH TUESDAY. INCREASING AFTERNOON TEMPERATURES OVER THE WEEKEND AND THE FIRST OF THE WEEK WILL SEND HEAT INDICES TO 105 OR MORE. AT THIS TIME IT LOOKS AS IF THE HIGHER HEAT INDICES WILL BE SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. /11
In the hours before
Special weather statement, Jun 2, 12:54 PM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1254 PM CDT WED JUN 2 2010 ALZ056>060-021830- ESCAMBIA-COVINGTON-CONECUH-BUTLER-CRENSHAW- INCLUDING THE CITIES OF...ANDALUSIA... 1254 PM CDT WED JUN 2 2010 ...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA...COVINGTON... CONECUH...BUTLER AND CRENSHAW COUNTIES... AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF PAUL...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... COHASSETT...LOANGO...BROOKS...SHREVE...SOUTH...RED LEVEL...RIVER FALLS AND ANDALUSIA THROUGH 130 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE BRIEF WIND GUSTS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND SMALL HAIL. STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF AROUND 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 2, 1:08 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 108 PM CDT WED JUN 2 2010 ALZ058-021900- CRENSHAW- INCLUDING THE CITIES OF...LUVERNE... 108 PM CDT WED JUN 2 2010 ...A STRONG THUNDERSTORM WILL AFFECT CRENSHAW COUNTY... AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF RUTLEDGE...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... RUTLEDGE...LUVERNE...PATSBURG...LIVE OAK AND PETREY THROUGH 200 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF AROUND 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:16 AM CDT | Special Marine Warning | MOB | 44 min | |
| Jun 2, 5:23 PM CDT | Special Marine Warning | MOB | 22 min | |
| Jun 2, 5:25 PM CDT | Special Marine Warning | MOB | 20 min |
Nearby
Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.